MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CF7-7-60
Medical Device Problem Code Delamination (2904)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the closurefast catheters was returned for analysis.No cine images or procedure notes were returned for evaluation.The catheter was examined: visual inspection of the catheter shaft revealed no abnormalities or deformities.The heating element /coil was observed to have damage.A burnt/char marked in the coil was observed.Visual inspection under magnification revealed the fep was damaged.Red dried material was observed within the fep.The coil is exposed.The appearance of the damage/char mark on the coil is due to uneven compression of the vein over the full length of the heating element.
 
Event or Problem Description
The physician used a closurefast catheter for radiofrequency ablation procedure.It was reported the physician ablated one side of the leg, the catheter was removed from the patient; attempts were made to flush the catheter before reinsertion but found to be occluded.Another catheter was used to treat the patient without any issues noted.No patient injury reported.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6600177
Report Number2183870-2017-00226
Device Sequence Number369351
Product Code GEI
UDI-Device Identifier10884521058071
UDI-Public10884521058071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberCF7-7-60
Device Lot Number553208X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1